Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 23, 2016, 10:35 PM EDT for Columbia County, Suwannee County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 10:35 PM EDT (02:35 UTC)
- Expired
- Jul 23, 2016, 11:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 73 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WUUS52 KJAX 240235
SVRJAX
FLC023-121-240315-
/O.NEW.KJAX.SV.W.0150.160724T0235Z-160724T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA...
SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA...
* UNTIL 1115 PM EDT
* AT 1035 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COLUMBIA...OR 8 MILES NORTH OF ICHETUCKNEE SPRING...MOVING NORTH
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE CITY...WHITE SPRINGS...COLUMBIA...WELLBORN...MCALPIN...
SUWANNEE VALLEY AND HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3033 8279 3032 8278 3033 8276 3032 8275
3032 8274 3033 8273 3033 8272 3032 8272
3033 8270 3003 8268 2996 8287 3024 8302
TIME...MOT...LOC 0235Z 164DEG 9KT 3009 8281
HAIL...1.00IN
WIND...60MPH
$$
STRUBLE2 follow-up statements
798
WWUS52 KJAX 240247
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1047 PM EDT SAT JUL 23 2016
FLC023-121-240315-
/O.CON.KJAX.SV.W.0150.000000T0000Z-160724T0315Z/
COLUMBIA FL-SUWANNEE FL-
1047 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR WEST CENTRAL COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES...
AT 1046 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF OBRIEN...OR 10 MILES NORTHWEST OF ICHETUCKNEE SPRING...MOVING
NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITE SPRINGS...WELLBORN...MCALPIN...SUWANNEE VALLEY AND HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3033 8279 3032 8278 3033 8276 3032 8275
3032 8274 3033 8273 3033 8272 3032 8272
3033 8270 3006 8273 2996 8287 3024 8302
TIME...MOT...LOC 0246Z 141DEG 7KT 3009 8284
HAIL...1.00IN
WIND...60MPH
$$
STRUBLE315
WWUS52 KJAX 240309
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1109 PM EDT SAT JUL 23 2016
FLC023-121-240319-
/O.EXP.KJAX.SV.W.0150.000000T0000Z-160724T0315Z/
COLUMBIA FL-SUWANNEE FL-
1109 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES WILL EXPIRE AT 1115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3033 8279 3032 8278 3033 8276 3032 8275
3032 8274 3033 8273 3033 8272 3032 8272
3033 8270 3006 8273 2996 8287 3024 8302
TIME...MOT...LOC 0306Z 164DEG 9KT 3009 8284
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:15 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 23, 9:15 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 915 PM EDT SAT JUL 23 2016 .UPDATE...Evening convection was ongoing along a convergent axis from near Douglas southward toward Marion county where the sea breezes and outflows converged. A slow westward drift will continue to push convection toward the I-75 corridor and Gulf Coast region through midnight...with mostly dry conditions expected farther east toward the Atlantic. A few stronger cells in Marion county were influenced by some upper level lift rotating SW on the west side of a retrograding TUTT low over the western Bahamas. Water vapor imagery indicated a large area of dry air and subsidence on the NNW side of the TUTT...which is expected to limit convective growth across the local area Sunday. Tonight skies will clear after midnight with only some lingering debris clouds as temperatures fall into the lower 70s inland to upper 70s along the Atlantic coast. Could see some inland fog early Sunday morning especially where heavy rainfall fell this evening. && .AVIATION...Tstorms firing just west of GNV this hour and will continue with TEMPO group there...elsewhere prevailing VFR conditions tonight with light winds becoming offshore after midnight near the coast with the land breeze. Again included MVFR potential at VQQ early Sunday morning based on persistence. && .MARINE...SSE winds 10-15 kts with seas generally 3 ft or less. Could see some early morning showers or an isolated tstorm over the waters. Rip Currents: Low risk of rip currents Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 97 73 95 / 40 30 20 30 SSI 78 92 77 91 / 10 10 20 10 JAX 72 94 74 93 / 10 30 10 30 SGJ 75 91 75 89 / 10 20 10 10 GNV 72 95 72 92 / 30 50 30 40 OCF 72 94 73 92 / 40 50 40 50 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Struble/Guillet
Hazardous weather outlook, Jul 23, 3:14 AM EDT, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 AM EDT SAT JUL 23 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-240715- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 314 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE WEST OF I-95 THIS AFTERNOON. STORMS WILL EVENTUALLY BECOME WIDELY SCATTERED ALONG AND WEST OF HIGHWAY 301 EARLY THIS EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL. HEAT INDICES WILL TOP OUT AROUND 105 DEGREES AT INLAND LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED MAINLY INLAND AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. HEAT INDICES OVER 100 DEGREES WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Jul 23, 8:53 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
853 PM EDT SAT JUL 23 2016
FLZ036-040-240130-
ALACHUA FL-MARION FL-
853 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALACHUA AND NORTHWESTERN
MARION COUNTIES UNTIL 930 PM EDT...
AT 852 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF CROSS CREEK...OR 12 MILES NORTHEAST OF
WILLISTON...MOVING NORTHWEST AT 25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...ALACHUA...ARCHER...UNIVERSITY OF FLORIDA...NEWBERRY...
MICANOPY...MCINTOSH AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8241 2948 8241 2948 8255 2954 8256
2954 8265 2964 8266 2985 8247 2950 8217
2940 8218 2934 8229
TIME...MOT...LOC 0052Z 137DEG 21KT 2950 8231
STRUBLELocal storm report, Jul 23, 9:35 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 8 SW SANTOS 29.01N 82.18W
07/23/2016 MARION FL 911 CALL CENTER
TREES WERE BLOWN DOWN ALONG MARION OAKS BLVD. THE TIME OF
DAMAGE WAS BASED ON RADAR.
&&
AENYEDILocal storm report, Jul 23, 9:38 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 11 SSW SANTOS 28.97N 82.18W
07/23/2016 MARION FL 911 CALL CENTER
TREES WERE BLOWN DOWN ALONG SW 36TH AVENUE ROAD IN THE
MARION OAKS AREA. THE TIME OF DAMAGE WAS BASED ON RADAR.
&&
AENYEDISpecial weather statement, Jul 23, 9:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT SAT JUL 23 2016
FLZ035-036-240215-
ALACHUA FL-GILCHRIST FL-
940 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
SOUTHEASTERN GILCHRIST COUNTIES UNTIL 1015 PM EDT...
AT 940 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ARCHER...OR 9 MILES NORTHEAST OF BRONSON...MOVING NORTHWEST AT
25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ARCHER AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2974 8257 2958 8240 2948 8250 2948 8256
2954 8256 2953 8265 2956 8266 2956 8274
2957 8276 2958 8276 2958 8277
TIME...MOT...LOC 0140Z 130DEG 21KT 2957 8254
STRUBLELocal storm report, Jul 23, 10:01 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM FUNNEL CLOUD HIGH SPRINGS 29.82N 82.59W
07/23/2016 ALACHUA FL LAW ENFORCEMENT
SHERIFF OFFICER REPORTED A FUNNEL CLOUD NEAR HIGH
SPRINGS. REPORT RELAYED TO NWS JAX BY FL STATE WATCH
OFFICE.
&&
AENYEDISpecial weather statement, Jul 23, 10:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1024 PM EDT SAT JUL 23 2016
FLZ021-022-240300-
COLUMBIA FL-SUWANNEE FL-
1024 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1100 PM EDT...
AT 1024 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ICHETUCKNEE SPRING...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ICHETUCKNEE SPRING...COLUMBIA...WELLBORN...OBRIEN...MCALPIN...
HILDRETH AND HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3030 8285 3006 8264 2992 8277 2994 8279
2992 8283 3002 8301 3006 8304 3007 8307
3008 8307 3009 8311
TIME...MOT...LOC 0224Z 128DEG 13KT 3002 8280
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:31 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Jul 23, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 29 min |
| Jul 23, 8:53 PM EDT | Special Weather Statement | JAX | Alachua | 37 min |
| Jul 23, 9:24 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 51 min |
| Jul 23, 9:40 PM EDT | Special Weather Statement | JAX | Alachua | 35 min |
| Jul 23, 10:24 PM EDT | Special Weather Statement | JAX | Suwannee | 36 min |
| Jul 23, 11:17 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 24, 6:46 PM EDT | Special Weather Statement | JAX | Citrus | 14 min |
| Jul 24, 6:55 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 35 min |
| Jul 24, 7:57 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.